|Restoration of lipo in face
Nov 24, 2003
I have been on Crixivan and Zerit for most of the five years since I have been diagnosed. I am allergic to the majority of the HIV medications. My doctor just discontinued the Zerit, and switched me to Combivir and Crixivan, due to the wasting in my legs and arms, the most embarassing part of the lipo is in my face. I was referred to a plastic surgeon that had two solutions that were costly one was aloe derm, (tissue from cadavers) and inserted in the face, the other was to liposuction fat that was remaining from stomach/waist area and inject it into the face, also costly. and both came with no guarantees that they would work. I had heard of Newfill, and was wondering why that was not an option to help correct the lipo in my face. Also I have begun taking Juven for muscle loss. Is there any other procedures that I can try to replace the lost muscle in my legs and arms, and is there any place to receive new fill treatments to rectify the damage of five years on my meds. My viral load since 2001 has gone from over 500,000 to undetectable for past year, my t-cell count went from 74 to 450, so the combination I am taking is working on keeping my viral load down, and after a series of nupogen shots a year and a half ago my white blood count is slowly climbing. The plastic surgeon said that when he looks at me he sees HIV medication results, but would like to look somewhat like I use to look, as it is now becomng more and more obvious to those people that I work around, and live near. Have you heard any positive feedback on Juven? Also as a factor I am co infected with HepC, any advise you can give on this matter I would appreciate.
| Response from Dr. Wohl
I agree that the fat loss you have been experiencing sounds like it is associated with HIV therapy. Currently, there are no ideal treatments to reverse facial wasting. The cosmetic procedures you describe have had some success but, as you learned, are not cheap.
Poly lactic acid (NewFill) has been injected into the hollow of the cheeks to mask fat loss in this area. It is available in Europe (air fares to Europe can be cheap) but not in the US as it has not been FDA aproved. Some US physicians may have access to Newfill for research purposes. Others have set up underground treatment sites (sometimes hotel rooms) where they treat people. NewFill results seem fairly good. www.facialwasting.org has more info on options.
As far as your legs, like your face, you probably lost fat, not muscle - although your legs are skinnier. Juven is advertised as helping muscle development by supplying amino acids. I suspect this is not exactly what you are missing. The switch from d4T may help you gain back some lost fat from your face and limbs. Besides that, nothing has really been shown to help just yet. DW
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore Throat After Kissing Stripper Worried I Have HIV
- Stinging Pain After Touching Skin Worried I Have HIV
- Vomiting After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Antibiotics Used To Treat Gonorrhea And Chlamydia
- What Are Symptoms Of Chlamydia In A Man?
- What Is The Best Medication For Vaginal Infections?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.